MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD EZ LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD EZ LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-067
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead and a right atrial (ra) lead due to bacteremia and cied system/pocket infection.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.A spectranetics 13f tightrail rotating dilator sheath was used to attempt removal of the leads; however, the device failed to actuate after minimal use in the innominate area.Switching to another tightrail device, cook medical evolution dilator sheath, and a cook medical bulldog lead extender from a femoral approach, the leads were still unable to be removed from the body.At that point, the decision was made to stop the extraction.There was no attempt made to unlock the llds from the rv and the ra (mdr #3007284006-2025-00019) lead; therefore, the ra lead was cut and capped, along with the lld, and remained in the patient.The rv lead was unable to be capped, and was just cut, along with the lld, and remained in the inferior vena cava (ivc) in the patient.The patient survived the procedure.This report captures the lld ez within the rv lead, which was cut and remained in the patient.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
H3): a portion of the device was discarded, and a portion remained within the patient, thus no product investigation could be performed.H6): although lld cut/cap is a known risk of complication with use of the lld, the physician did not attempt to unlock the lld from the lead prior to cutting and capping.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD EZ LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21265760
Report Number3007284006-2025-00020
Device Sequence Number19902527
Product Code DRB
UDI-Device Identifier00813132023065
UDI-Public(01)00813132023065(17)261021(10)0303319519
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number518-067
Device Catalogue Number518-067
Device Lot Number0303319519
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Initial Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL BULLDOG LEAD EXTENDER; COOK MEDICAL EVOLUTION DILATOR SHEATH; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS LLD EZ ON RA LEAD; ST. JUDE MEDICAL 1488TC RV PACING LEAD; ST. JUDE MEDICAL 1888TC RA PACING LEAD
Patient Age54 YR
Patient SexFemale
Patient Weight90 KG
Patient RaceWhite